Georgia, 2010

Hail and Damaging Winds in Georgia, June 20, 2010

June 20, 2010 · NWS FFC · 7 events in 6 counties and zones

Although a broad upper ridge continued across most of the southern states, a weakness in the upper ridge was noted across Georgia. Weak, unstable northwest flow was also noted across Georgia, while a warm, moist, unstable air mass continued at the surface.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Although a broad upper ridge continued across most of the southern states, a weakness in the upper ridge was noted across Georgia. Weak, unstable northwest flow was also noted across Georgia, while a warm, moist, unstable air mass continued at the surface. Scattered strong to severe thunderstorms developed during the afternoon across east central Georgia producing damaging downburst winds and nickel to quarter-sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 20, 6:07 AM EST, 7 hours 58 minutes earlier.

Area forecast discussion, Jun 20, 6:07 AM EST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 AM EDT SUN JUN 20 2010

.UPDATE...
JUST A QUICK UPDATE TO GRIDS AND FORECAST PRODUCTS TO INCLUDE AREAS
OF FOG THIS MORNING ACROSS NORTHWEST AND EAST CENTRAL ZONES WHERE FOG
HAS BECOME A BIT DENSER AND MORE WIDESPREAD.

&&

.PREV DISCUSSION... /ISSUED 520 AM EDT SUN JUN 20 2010/

SHORT TERM /TODAY THROUGH TUESDAY/...
DRIER AIR SHOULD WORK ITS WAY INTO NORTH GEORGIA TODAY BEHIND THE
WEAK SHORT WAVE AND SURFACE TROUGH THAT HELPED TRIGGER A FEW MORE
STORMS YESTERDAY THAN EXPECTED. IT ALSO APPEARS THAT THE ODDS THAT
ANY LARGE SCALE OUTFLOW BOUNDARIES ASSOCIATED WITH THE OVERNIGHT
CONVECTION OVER THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL
MOVE INTO THE STATE ARE MUCH SMALLER THAN YESTERDAY AS WELL. WITH ALL
THAT...I STILL AM RELUCTANT TO REMOVE ALL CHANCES FOR AFTERNOON AND
EARLY EVENING CONVECTION ACROSS THE NORTH WITH STRONG SURFACE HEATING
AND ADEQUATE RESIDUAL MOISTURE EXPECTED. WILL KEEP SLIGHT CHANCE IN
THE NORTH FOR THE AFTERNOON AND EVENING WITH A CHANCE ACROSS THE
SOUTH WHERE BETTER MOISTURE AND WEAK LOW CONVERGENCE REMAIN. THE
REMAINDER OF THE SHORT TERM FORECAST PERIOD SHOWS LITTLE CHANGE FROM
THE LARGE SCALE PATTERN WE HAVE BEEN STUCK IN FOR THE PAST SEVERAL
DAYS. LARGE UPPER RIDGE REMAINS IN PLACE FROM THE GULF OF MEXICO
NORTHWARD INTO THE SOUTHERN PLAINS AND EAST ACROSS THE SOUTHEASTERN
U.S. NORTH AND CENTRAL GEORGIA REMAIN TOWARD THE EDGES OF THIS
RIDGE...WITH ENOUGH SUBSIDENCE FOR VERY WARM TEMPERATURES BUT NOT
QUITE ENOUGH TO SQUASH THE DIURNAL CONVECTION CYCLE.

ALTHOUGH IT GETS CLOSE ACROSS THE SOUTHERN THIRD OF THE FORECAST
AREA...HEAT INDICES AND MORNING LOWS SHOULD REMAIN BELOW ADVISORY
LEVELS.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO SIGNIFICANT CHANGES TO THE LARGE SCALE PATTERN IS EXPECTED THROUGH
THE EXTENDED FORECAST PERIOD AS WELL. UPPER RIDGE FLATTENS...REBOUNDS
AND SHIFTS EAST AND WEST A LITTLE THROUGHOUT THE PERIOD...BUT REMAINS
ESSENTIALLY IN PLACE ACROSS THE SOUTHERN U.S. VERY WARM TEMPERATURES
AND ISOLATED TO SCATTERED...MAINLY DIURNAL...CONVECTION IS EXPECTED
THROUGH THE UPCOMING WEEK AND INTO NEXT WEEKEND. MODELS ARE BRINGING
ANOTHER WEAK SURFACE TROUGH INTO THE STATE BY THURSDAY...BUT THIS
WASHES OUT AS WE HEAD INTO THE WEEKEND. WE WILL HAVE TO WATCH OUT FOR
HEAT INDEX VALUES APPROACHING HEAT ADVISORY LEVELS...MAINLY ACROSS
THE FAR SOUTHERN REACHES OF THE FORECAST AREA.

AVIATION...
HIGH PRESSURE ALOFT REMAINS IN PLACE TODAY. ISOLATED CONVECTION
POSSIBLE ACROSS NORTH AND CENTRAL GA THIS AFTERNOON AND EVENING AND
WILL INCLUDE CB IN TAF SITES. LOCAL AREAS OF 3 TO 5SM IN FOG
POSSIBLE 10Z TO 14Z...OTHERWISE VISIBILITY UNRESTRICTED. SCATTERED
CUMULUS DEVELOPING AROUND 4 TO 5THSD FT AFTER 14Z. WINDS LIGHT AND
VARIABLE THIS MORNING BECOMING NORTHEAST LESS THAN 10KT AFTER 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          96  70  96  70  94 /  20  20  20  20  20
ATLANTA         94  72  94  74  93 /  20  20  20  20  20
BLAIRSVILLE     91  66  91  65  90 /  20  20  20  20  20
CARTERSVILLE    94  67  95  69  94 /  20  20  20  20  20
COLUMBUS        96  73  96  74  93 /  30  20  20  20  30
GAINESVILLE     93  70  94  72  92 /  20  20  20  20  20
MACON           96  72  96  72  93 /  30  20  20  20  30
ROME            94  67  95  69  95 /  20  20  20  20  20
PEACHTREE CITY  94  67  95  68  93 /  20  20  20  20  20
VIDALIA         96  74  94  74  93 /  40  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 20, 5:18 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 AM EDT SUN JUN 20 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
618 AM EDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING.
A FEW THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON
AND EVENING.

.SYNOPSIS...
A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE GULF OF
MEXICO WILL PERSIST OVER THE STATE THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN...GUSTY WINDS AND
SMALL HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM.

.DISCUSSION...
THE STRONG UPPER LEVEL RIDGE AND ONLY MODERATE INSTABILITY OVER NORTH
AND CENTRAL GEORGIA SHOULD LIMIT THUNDERSTORM DEVELOPMENT AND
INTENSITY. CAPE IS EXPECTED TO BE IN THE 500 TO 1000 RANGE ACROSS
MOST OF NORTH GEORGIA...WITH 1000 TO 1500 ACROSS CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 20, 8:11 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 AM EDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     3 N DALTON              34.81N 84.97W
06/19/2010                   WHITFIELD          GA   COUNTY OFFICIAL

            TREE DOWN ALONG WARING RD. REPORT RELAYED VIA WHITFIELD
            COUNTY 911 CENTER.

0230 PM     TSTM WND DMG     KINGSTON                34.24N 84.95W
06/19/2010                   BARTOW             GA   PUBLIC

            1 TREE DOWN. SWING SET AND TRAMPOLINE BLOWN OVER. PARTIAL
            DAMAGE TO TIN ROOF OF A POLE BARN.

0238 PM     TSTM WND DMG     5 S FRANKLIN            33.21N 85.09W
06/19/2010                   HEARD              GA   COUNTY OFFICIAL

            HEARD COUNTY 911 RELAYED REPORTS OF SEVERAL TREES DOWN
            AND TENTS BLOWN OVER BY WINDS IN BRUSH CREEK PARK.

0251 PM     TSTM WND DMG     5 N ABBOTTSFORD         33.12N 85.18W
06/19/2010                   TROUP              GA   COUNTY OFFICIAL

            TROUP COUNTY 911 RELAYED REPORTS OF DOWNED TREES AND A
            POWER LINE.

0303 PM     TSTM WND DMG     ACWORTH                 34.07N 84.68W
06/19/2010                   COBB               GA   PUBLIC

            2 TREES DOWN AND LARGE LIMBS

0307 PM     HAIL             ACWORTH                 34.07N 84.68W
06/19/2010  M1.75 INCH       COBB               GA   PUBLIC

0310 PM     TSTM WND DMG     ACWORTH                 34.07N 84.68W
06/19/2010                   COBB               GA   AMATEUR RADIO

            SEVERAL TREES DOWN.

0318 PM     TSTM WND DMG     LA GRANGE               33.04N 85.03W
06/19/2010                   TROUP              GA   COUNTY OFFICIAL

            TROUP COUNTY 911 RELAYED A REPORT OF A TREE BEING DOWNED
            INTO A HOUSE.

0335 PM     TSTM WND DMG     DOUGLASVILLE            33.75N 84.75W
06/19/2010                   DOUGLAS            GA   BROADCAST MEDIA

            WSB-TV RELAYED REPORTS FROM DOUGLAS COUNTY OFFICIALS OF
            DOWNED TREES AND POWER LINES CAUSING MINOR DAMAGE IN
            DOUGLASVILLE.

0335 PM     TSTM WND DMG     DOUGLASVILLE            33.75N 84.75W
06/19/2010                   DOUGLAS            GA   PUBLIC

            PUBLIC REPORTED A TREE SPLIT DOWN THE MIDDLE DUE TO
            WEATHER IN DOUGLASVILLE.

0338 PM     TSTM WND DMG     DOUGLASVILLE            33.75N 84.75W
06/19/2010                   DOUGLAS            GA   COUNTY OFFICIAL

            DOUGLAS COUNTY 911 RELAYED REPORTS OF TREES BEING KNOCKED
            DOWN ONTO POWER LINES AND HOUSES MOSTLY AROUND THE
            HIGHWAY 5 AREA AND NORTH OF THE RAILROAD TRACKS IN
            DOUGLASVILLE. TRAFFIC LIGHTS ARE OUT ON AREAS OF HIGHWAY
            5 DUE TO WINDS AND ELECTRICAL OUTAGES.

0340 PM     TSTM WND DMG     LITHIA SPRINGS          33.78N 84.64W
06/19/2010                   DOUGLAS            GA   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED REPORT OF DOWNED POWER LINES
            IN LITHIA SPRINGS.

0340 PM     LIGHTNING        WEST POINT              32.88N 85.17W
06/19/2010                   TROUP              GA   COUNTY OFFICIAL

            *** 1 INJ *** TROUP COUNTY 911 RELAYED A REPORT OF ONE
            FEMALE BEING STRUCK BY LIGHTNING ON A BOAT.

0345 PM     TSTM WND DMG     2 SE CARROLLTON         33.56N 85.05W
06/19/2010                   CARROLL            GA   COUNTY OFFICIAL

            CARROLL COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2
            DOWNED TREES AFFECTING POWER LINES.

0350 PM     TSTM WND DMG     DOUGLASVILLE            33.75N 84.75W
06/19/2010                   DOUGLAS            GA   BROADCAST MEDIA

            WXIA-TV RELAYED REPORTS OF DOWNED POWERLINES ALONG
            THORNTON ROAD IN DOUGLASVILLE. TREES WERE ALSO DOWN ON
            SAM ALEXANDER ROAD IN DOUGLASVILLE.

0407 PM     TSTM WND DMG     ELLERSLIE               32.63N 84.80W
06/19/2010                   HARRIS             GA   COUNTY OFFICIAL

            HARRIS COUNTY 911 RELAYED REPORTS OF 3 TREES DOWN
            INCLUDING 2 BLOCKING A ROAD.

0415 PM     HAIL             NEWNAN                  33.37N 84.80W
06/19/2010  E1.00 INCH       COWETA             GA   PUBLIC

0430 PM     TSTM WND DMG     4 NNW UNION CITY        33.64N 84.58W
06/19/2010                   FULTON             GA   PUBLIC

            PUBLIC REPORTED DOWNED TREE ON WAUTAUGA DRIVE BETWEEN
            COLLEGE PARK AND UNION CITY.

0455 PM     TSTM WND DMG     COLUMBUS                32.47N 84.97W
06/19/2010                   MUSCOGEE           GA   COUNTY OFFICIAL

            MUSCOGEE COUNTY 911 RELAYED REPORT OF A DOWNED TREE ON
            COLLEGE DRIVE.

0500 PM     TSTM WND DMG     CUSSETA                 32.30N 84.78W
06/19/2010                   CHATTAHOOCHEE      GA   COUNTY OFFICIAL

            CHATTAHOOCHEE COUNTY 911 RELAYED REPORTS OF ONE LINE DOWN
            SO FAR.

&&

HANDEL
Special weather statement, Jun 20, 1:04 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SUN JUN 20 2010

GAZ085-201830-
204 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON COUNTY
UNTIL 230 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF WRIGHTSVILLE...MOVING SOUTH AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JOHNSON COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DONOVAN...SPANN AND WRIGHTSVILLE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 1:52 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SUN JUN 20 2010

GAZ076-201930-
252 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 330 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STAPLETONS CROSSROADS...MOVING SOUTHWEST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE STAPLETONS CROSSROADS...LOUISVILLE...GRANGE AND
BARTOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 20, 1:54 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SUN JUN 20 2010

GAZ086-201930-
254 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL
COUNTY UNTIL 330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GARFIELD...CANOOCHEE...GEORGE L SMITH STATE PARK...
MODOC...TWIN CITY AND SWAINSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 2:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SUN JUN 20 2010

GAZ074-085-201930-
300 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN JOHNSON AND
WASHINGTON COUNTIES UNTIL 330 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRISON...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JOHNSON AND WASHINGTON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RIDDLEVILLE...HARRISON...DONOVAN...
WRIGHTSVILLE AND PRINGLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

The radar

The Robins AFB radar (KJGX), 96 km away, was scanning. The volume nearest the first event began at 19:03 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Jefferson

When
June 20, 2:05 PM EST to 2:10 PM EST
Where
Jefferson County, 7 mi NNW of Louisville to 7 mi WNW of Louisville
Measured
1 in hail
Reported by
County Official
Coordinates
33.094, -82.446

The Jefferson County 911 Center relayed reports of quarter-sized hail northwest to west northwest of Louisville in northwest and west central Jefferson county.

Thunderstorm Wind, Jefferson

When
June 20, 2:05 PM EST to 2:13 PM EST
Where
Jefferson County, 7 mi NNW of Louisville to 6 mi WSW of Louisville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
33.094, -82.446

The Jefferson County 911 Center reported that several trees and power lines were down in the northwest and west central part of the county, north through west of Louisville.

Hail, Washington

When
June 20, 2:37 PM EST to 2:43 PM EST
Where
Washington County, 6 mi SE of Riddleville to 9 mi E of Harrison
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
32.839, -82.597

The Washington County fire chief reported nickel-sized hail from the far southeast part of the county.

Thunderstorm Wind, Johnson

When
June 20, 2:55 PM EST to 2:58 PM EST
Where
Johnson County, 3 mi NE of Kite to 2 mi NE of Kite
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.711, -82.484

The Johnson County Emergency Management Director reported that three trees were down northeast of Kite. He estimated wind gusts between 55 and 60 mph.

Thunderstorm Wind, Emanuel

When
June 20, 2:58 PM EST to 3:03 PM EST
Where
Emanuel County, 0.15 mi WNW of Canoochee to 1.53 mi E of Canoochee
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
32.671, -82.182

The Emanuel County 911 Center reported that several trees were down in the vicinity of Canoochee-Garfield and Johnson-Hall Roads.

Hail, Pulaski

When
June 20, 4:06 PM EST to 4:12 PM EST
Where
Pulaski County, 2 mi S of Mobley Crossing to 3 mi E of Hawkinsville
Measured
0.75 in hail
Reported by
Public
Coordinates
32.291, -83.400

The public reported penny-sized hail.

Thunderstorm Wind, Dooly

When
June 20, 6:29 PM EST to 6:36 PM EST
Where
Dooly County, Pinehurst to Vienna
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.200, -83.770

The Dooly County Emergency Management Director reported that 11 large pecan trees were down between Pinehurst and Vienna parallelling U.S. Highway 41 and Georgia Highway 70.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242837, 242838, 242839, 242840, 242841, 242843, 242842.